Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 164, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 14, 2011, 5:55 PM CDT for Itawamba County, Prentiss County, Tishomingo County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 5:55 PM CDT (22:55 UTC)
- Expired
- Sep 14, 2011, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Itawamba County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WGUS54 KMEG 142255 FFWMEG MSC057-117-141-150200- /O.NEW.KMEG.FF.W.0164.110914T2255Z-110915T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT WED SEP 14 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 900 PM CDT * AT 555 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TISHOMINGO STATE PARK. THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. && LAT...LON 3431 8817 3431 8853 3469 8850 3469 8811 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:04 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 14, 2:04 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 204 PM CDT WED SEP 14 2011 .DISCUSSION... A COLD FRONT THAT CURRENTLY STRETCHES FROM NEAR POPLAR BLUFF MO TO HOT SPRINGS AR WILL CONTINUE TO MOVE EAST THROUGH THE MIDSOUTH TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR OUT AHEAD OF THE FRONT. SOME STORMS MAY BECOME STRONG TO SEVERE THROUGH THE EVENING HOURS. COOLER AND DRIER AIR WILL BEGIN TO FILTER INTO THE AREA BEHIND THE FRONT. LOWS WILL BE IN THE MID 50S TO THE MID 60S. SFC HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY AND WILL REMAIN OVER THE CWA THROUGH THE END OF THE WEEK. BY SATURDAY...THE HIGH WILL SHIFT EAST. EXPECT COOL AN DRY WEATHER TO PREVAIL WITH THE HIGH. SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY. HIGHS ON THURSDAY WILL FEEL VERY AUTUMN LIKE WITH READINGS IN THE UPPER 60S TO MID 70S. LOWS THURSDAY NIGHT WILL DROP DOWN INTO THE MID 40S TO LOWER 50S. A GRADUAL WARMING TREND IS EXPECTED THEREAFTER. HIGHS BY SATURDAY WILL BE BACK INTO THE UPPER 70S TO LOWER 80S. BY SUNDAY...SOUTHERLY FLOW RETURNS TO THE MIDSOUTH. AN INCREASE IN MOISTURE WILL OCCUR AS A RESULT. IN ADDITION...SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA INTO EARLY NEXT WEEK. HIGHS WILL BE IN THE MID 80S WITH LOWS IN THE 60S. MONDAY NIGHT INTO WEDNESDAY...A COLD FRONT WILL TRY TO MOVE INTO THE AREA CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. HIGHS WILL REMAIN IN THE 80S WITH LOWS IN THE 60S. KRM && .AVIATION... 18Z TAF CYCLE AN APPROACHING AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS AFTERNOON AND THIS EVENING. THIS WILL RESULT IN A CHANCE FOR SHOWERS AND THUNDERSTORMS AT TAF SITES. BASED ON LATEST RADAR/SHORT TERM TRENDS ADJUSTED TEMPO FOR MKL TO 14/18-20Z...AND NARROWED TIME FRAME OF BEST THUNDER POTENTIAL AT MEM/JBR TO 14/21-23Z...AND TUP TO 14/23-15/01Z. VFR CEILINGS ANTICIPATED TO DROP TO MVFR/IFR CONDITIONS LATER TONIGHT AS THE COLD FRONT PUSHES SOUTH OF TAF SITES. WINDS WILL ALSO VEER NORTHWEST TO NORTH AND INCREASE TO BETWEEN 12 TO 15 KTS WITH OCCASIONAL GUSTS TO BETWEEN 20 TO 25 KTS. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 59 71 54 73 / 40 10 10 10 MKL 60 68 47 71 / 60 10 10 10 JBR 55 69 50 71 / 30 10 10 10 TUP 63 73 52 75 / 60 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 14, 3:16 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT WED SEP 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 316 PM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MID SOUTH THIS AFTERNOON INTO THIS EVENING AHEAD OF A COLD FRONT. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. KRM
In the hours before
Local storm report, Sep 14, 1:27 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL GILT EDGE 35.53N 89.83W
09/14/2011 E1.00 INCH TIPTON TN PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
CJCLocal storm report, Sep 14, 3:17 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL RIPLEY 34.73N 88.94W
09/14/2011 E1.00 INCH TIPPAH MS TRAINED SPOTTER
0305 PM FLASH FLOOD RIPLEY 34.73N 88.94W
09/14/2011 TIPPAH MS TRAINED SPOTTER
WATER COVERING THE ROADWAY AT THE INTERSECTION OF
HIGHWAYS 4 AND 16. ALSO LOCALIZED FLOODING NEAR RIPLEY
ELEMENTARY SCHOOL.
&&
CDGLocal storm report, Sep 14, 5:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL FISHER 35.49N 90.97W
09/14/2011 E0.88 INCH POINSETT AR TRAINED SPOTTER
&&
CDGLocal storm report, Sep 14, 5:07 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL THRASHERS 34.70N 88.48W
09/14/2011 E0.25 INCH PRENTISS MS PUBLIC
&&
CDGLocal storm report, Sep 14, 5:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 10 E TUPELO 34.26N 88.56W
09/14/2011 E0.88 INCH LEE MS LAW ENFORCEMENT
&&
CDGLocal storm report, Sep 14, 5:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL BOLIVAR 35.26N 89.00W
09/14/2011 E0.75 INCH HARDEMAN TN EMERGENCY MNGR
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:17 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 43 min |
| Sep 14, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 32 min |
| Sep 14, 4:26 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 49 min |
| Sep 14, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 48 min |
| Sep 14, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 51 min |
| Sep 14, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 45 min |
| Sep 14, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 52 min |
| Sep 14, 5:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 50 min |
| Sep 14, 5:59 PM CDT | Special Weather Statement | MEG | Itawamba | 31 min |
| Sep 14, 6:27 PM CDT | Special Weather Statement | MEG | Itawamba | 18 min |
| Sep 14, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.